Open Access
Translator Disclaimer
February, 1965 A System of Inequalities for the Incomplete Gamma Function and the Normal Integral
Shanti S. Gupta, Mrudulla N. Waknis
Ann. Math. Statist. 36(1): 139-149 (February, 1965). DOI: 10.1214/aoms/1177700278

Abstract

In this paper a new set of inequalities and bounds for the incomplete gamma function are obtained. These inequalities and bounds are based on continued fraction expansions of the incomplete gamma function (Sections 2 and 3). Comparisons between the two sets of inequalities and some other known inequalities are made (Section 4). Bounds are also obtained for the Mills' ratio for the normal integral (Section 5) and an analogue of Mills' ratio (Section 6) for the gamma distribution. Some other applications of these bounds to distribution theory problems arising in multiple decision theory are described (Section 6).

Citation

Download Citation

Shanti S. Gupta. Mrudulla N. Waknis. "A System of Inequalities for the Incomplete Gamma Function and the Normal Integral." Ann. Math. Statist. 36 (1) 139 - 149, February, 1965. https://doi.org/10.1214/aoms/1177700278

Information

Published: February, 1965
First available in Project Euclid: 27 April 2007

zbMATH: 0134.36705
MathSciNet: MR179859
Digital Object Identifier: 10.1214/aoms/1177700278

Rights: Copyright © 1965 Institute of Mathematical Statistics

JOURNAL ARTICLE
11 PAGES


SHARE
Vol.36 • No. 1 • February, 1965
Back to Top